# SDR CHIR1425

- Difficulty date: February 15, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N237CH
- Make and model: Boeing 234
- Aircraft serial: MJ003
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Clutch Shaft
- Part number: 414D62102
- Condition: Bearing Damaged
- Location: Spiral Bevel
- Part time: 1,294 hours
- Component: 234D62006
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON AND OFF THRUST LOADING OF THE INNER CLUTCH SHAFT CAUSES AXIAL MOVEMENT OF THE SHAFT.  AS THE ALUMINUM SPACERS (PN 414D6215-1 AND PN 114D6261-1) WEAR, THE AXIAL MOVEMENT INCREASES UNTIL THE INNER SHAFT SHOULDER NEXT TO THE PN 114DS661-1 BEARING CONTACTS THE ROLLERS OF THE 114DS661-1 BEARING.  THIS ON AND OFF CONTACT CREATED A SEVERE SCALLOPING OF THAT SHOULDER ON THE INNER SHAFT.  POSSIBLE SOLUTION WOULD BE TO FABRICATE THE ALUMINUM SPACERS OUT OF A MORE WEAR RESISTANT STEEL TO RESTRICT MOVEMENT.  (X)
